Temporomandibular Joint & Muscle Community
Is your tmj or teeth grinding from antidepressants
About This Community:

This patient support community is for discussions relating to temporomandibular joint issues including headaches and managing pain.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Is your tmj or teeth grinding from antidepressants

i noticed that when i recently got off my antidepressants, my teeth grinding subsided but i got so depressed i needed to get back on the antidepressants.  i noticed how the teeth grinding started up again and how much pain im in in the mornings, including jaw pains, headaches, neck, shoulder and arm pain.  now im trying to change my diet to help my depression so i can get off the antidepressants.  
Related Discussions
2 Comments Post a Comment
Blank
Avatar_f_tn
I would talk to your pharmacist as there may be other medications that work without having muscular side effects. Diet has a limited effect on depression - it helps but I haven't heard of it taking anyone all the way out of depression.

What really helps is exercise. 60 minutes a day of cardio will help boost the brain chemicals.  Now I don't know anyone that does 60 minutes a day, but that is the recommendation. As much as you can do. Even 10 minutes a day helps. And the 60 minutes can be divided throughout the day.

The other thing that has been proven to be as effective for depression as antidepressants is cognitive behavioral therapy. A great book it "The Feeling Good Handbook" by Dr. David Burn. He has a new one out but I prefer the old editiion and it is cheaper to buy. Of course it is always preferable to have a professional do it rather than a book so if you've got the coinage I'd go for the in-person treatment. But I'd still read the book - its a good book.

Good luck. I hope your depression subsides. It's a very tough place to be. One I know all too well. And I did have one medication that did the same thing to me. I tried another medication and it went away.
Blank
1891512_tn?1321137699
thank you. i need to exercise a lot more than i do.  i'm taking an ssri right now so i;m not sure if all ssri's have teeth grinding as a side effect or not.  i'm afraid to try a heavier antidepressant.  the paxil is also causing me to have night sweats which are awful.  my clothes and blankets get all wet from the nightsweats then i get cold if the fan is blowing. yuck  i was wondering also if st. johns wort or htp-5 work as well as an ssri or over the counter meds.  and if the batch quantities are the same each time.  i have an appt. with my doctor on monday.  depression is a nightmare but thank God i'm doing better than i was.  abilify has helped me too.  therapy has never helped me but i still haven't given up on it.
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Temporomandibular Joint & Muscle Community Resources
RSS Expert Activity
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating: What Your Closet ...
Jul 09 by Roger Gould, M.D.Blank
Top Dental Answerers
Avatar_m_tn
Blank
scottma
taipei, Taiwan